MAUDE Adverse Event Report: COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G18153
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 08/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
As reported in the voluntary medwatch report received from the user facility, "during ureteroscopy procedure, while removing the cook medical roadrunner hydrophilic pc wire, the protective coating shredded upon removal thru the scope.There is a possibility that the provider came into contact with the edge of the scope during removal.All pieces were removed and no harm to the patient." further patient, device and event details have been requested from the user facility, but have not yet been received at the time of this submission.
 
Additional Manufacturer Narrative
Event was reported under user facility report mw5071826.The coating shredded in the patient.All of the coating was removed.The doctor felt that this was due to the angle in which the wire was being drawn back through the scope.He looked for any remnants left visually and thoroughly irrigated the bladder.The patient has been discharged.(b)(4).Investigation/evaluation: a document-based investigation has been performed, which included review of complaint history, the device history record, manufacturing instructions, and quality control data.Visual inspection and dimensional verification was also conducted.One used device was returned with biomatter present.The surface of the wire guide appears to have been sloughed or scraped off, leaving a rough and uneven surface.The outer diameter of the wire guide was manufactured to current specifications.There is no indication that a design or process-related failure mode contributed to this event.There are several controls in place ensuring the quality of the supplied a review of the device history record was performed and confirmed that no non-conformances were recorded.A search of complaint history records revealed this complaint to be the only reported complaint associated to the complaint lot number (8066140).The complaint was confirmed.The customer stated that the angle which the wire was withdrawn through the scope may have contributed to the coating shredding off from the wire guide.It is feasible to suggest that the incident was a result of a procedurally-related event rather than a non-conformance of the device.The appearance of the returned device supports this conclusion.The root cause will be trended as product use or handling-related - user technique.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6865019
Report Number1820334-2017-02972
Device Sequence Number633492
Product Code OCY
UDI-Device Identifier00827002181533
UDI-Public(01)00827002181533(17)200714(10)8066140
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG18153
Device Catalogue NumberRPC-035145-0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer12/19/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date01/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR